MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE

CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE
Model Number WRN-D6
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
The wirion filter became stuck on a stent during treatment of a severely calcified lesion in the distal popliteal artery via femoral access.The vessel was mildly tortuous, and the vessel diameter at the filter location was 5.2 mm.The filter deployed as intended, but it could not be fully captured with the retrieval device.Damage to the filter was noted upon removal from the patient; it appeared to be fractured.
 
Additional Manufacturer Narrative
Updated data: h6.H6 investigation findings code 4247: suggested code is "torn." device analysis conclusion: the filtration system was returned to csi for analysis.Visual examination confirmed the report that the filter sac had been torn.During analysis, the filter frame was unable to collapse; it could not be retrieved into the retrieval catheter nor advanced out of the catheter.The report that the filter became stuck on a stent may have contributed to the torn sac.However, this could not be confirmed through analysis.The root cause of the filter damage remains unknown.It should be noted that the ifu warns "use caution when advancing or retracting the catheters through a deployed stent as this may cause stent entanglement." the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
WIRION EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key11699937
Report Number3004742232-2021-00142
Device Sequence Number19744348
Product Code NTE
UDI-Device Identifier10850000491882
UDI-Public(01)10850000491882(17)221227(10)0000068706
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K210282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2022
Device Model NumberWRN-D6
Device Catalogue Number7-10078-01
Device Lot Number0000068706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight92